Differentiability of the Dirichlet to Neumann map under movements of polygonal inclusions with an application to shape optimization

Elena Beretta, Elisa Francini, Sergio Vessella

Research output: Contribution to journalArticle


In this paper we derive rigorously the derivative of the Dirichlet to Neumann map and of the Neumann to Dirichlet map of the conductivity equation with respect to movements of vertices of triangular conductivity inclusions. We apply this result to formulate an optimization problem based on a shape derivative approach.

Original languageEnglish (US)
Pages (from-to)756-776
Number of pages21
JournalSIAM Journal on Mathematical Analysis
Issue number2
Publication statusPublished - Jan 1 2017



  • Conductivity equation
  • Dirichlet to Neumann map
  • Polygonal inclusion
  • Shape derivative

ASJC Scopus subject areas

  • Analysis
  • Computational Mathematics
  • Applied Mathematics

Cite this